Alert archive / Wisconsin / Snow Advisories in 2007

Snow Advisory 6, NWS La Crosse, WI

April 10, 2007Clark County, Taylor County, Wisconsin

NWS La Crosse, WI issued this snow advisory at Apr 10, 2007, 3:51 PM CDT for Clark County, Taylor County, Wisconsin. It took effect at Apr 10, 2007, 10:00 PM CDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2007, 3:51 PM CDT (20:51 UTC)
In effect from
Apr 10, 2007, 10:00 PM CDT
Expired
Apr 12, 2007, 4:00 AM CDT
In force
30 hr
Issued by
NWS La Crosse, WI

Counties Clark County, WI, Taylor County, WI

The radar

The La Crosse radar (KARX), 138 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2007-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2007-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Apr 10, 3:22 PM CDT, 29 minutes earlier.

Area forecast discussion, Apr 10, 3:22 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
322 PM CDT TUE APR 10 2007

.SHORT TERM...THROUGH THURSDAY NIGHT

SURFACE ANALYSIS THIS AFTERNOON SHOWS LOW PRESSURE OVER SOUTH
CENTRAL NEBRASKA. REGIONAL RADARS AND SURFACE OBSERVATIONS
INDICATE SNOW OR RAIN FALLING AHEAD OF THE LOW FROM NORTH DAKOTA
SOUTH INTO KANSAS AND MISSOURI.

12Z MODEL SUITE HAS FINALLY LATCHED ON TO THIS SYSTEM AND PRODUCED
OUTPUT VERY SIMILAR TO THE WHAT THE VERY CONSISTENT ECMWF HAS BEEN
SHOWING FOR SEVERAL DAYS. NO DOUBT NOW THAT THE ENTIRE AREA WILL
SEE PRECIPITATION FROM THIS EVENT AND CONFIDENCE MUCH HIGHER ON
WHERE THE HEAVY SNOWS WILL DEVELOP.

THE SHORT WAVE TROUGH OVER WYOMING AND COLORADO WILL CONTINUE TO
MOVE EAST/SOUTHEAST ACROSS THE CENTRAL PART OF THE COUNTRY THROUGH
WEDNESDAY BEFORE TURNING A LITTLE MORE NORTHEAST. UPPER LEVEL LOW
TO FORM TONIGHT AND THEN WORK EAST ACROSS THE FORECAST AREA
THROUGH WEDNESDAY NIGHT. IMPRESSIVE FORCING EXPECTED TO OCCUR WITH
THE NAM SHOWING 12 TO 16 PVU/S OF VORTICITY ADVECTION IN THE
500-300 MB LAYER LATE TONIGHT INTO WEDNESDAY. AN EXTENDED PERIOD
OF DIVERGENCE ALOFT WITH A COUPLE JET STRUCTURE AND THE DIVERGENT
FLOW JUST AHEAD OF THE UPPER LEVEL LOW WILL OCCUR FROM LATE
TONIGHT INTO WEDNESDAY NIGHT. THE STRONGEST AND DEEPEST QG
CONVERGENCE WILL OCCUR TONIGHT INTO WEDNESDAY. THE LOW LEVEL QG
CONVERGENCE BETWEEN 1000 AND 850 MB WILL THEN EXIT WHILE
CONTINUING OVER THE AREA ABOVE 850 MB INTO THURSDAY MORNING.
FRONTOGENESIS IN THE 850 TO 500 MB LAYER SETS UP TONIGHT
CONTINUING INTO WEDNESDAY NIGHT BEFORE LIFTING OUT TO THE
NORTHEAST. GOOD ISENTROPIC UPGLIDE ON THE 285K SURFACE OF 3 TO 5
MICROBARS/S SETS UP TONIGHT AND CONTINUES INTO WEDNESDAY NIGHT. IT
IS ALSO EVIDENT ON THIS LAYER THAT A TROWAL WILL SET UP WITH THIS
SYSTEM AND WILL MAINTAIN ITSELF OVER OR NEAR THE FORECAST AREA
INTO WEDNESDAY NIGHT AS WELL.

ALL THIS FORCING POINTS TO AN EXTENDED PERIOD OF MODERATE TO AT
TIMES HEAVY SNOW FALLING OVER THE AREA. FN VECTOR CONVERGENCE IN
THE 700 TO 600 MB LAYER FROM THE NAM POINTS TO THE HEAVIEST SNOWS
FALLING FROM NORTHEAST IOWA INTO SOUTHWEST WISCONSIN. HAVE PUT THE
HIGHEST SNOWFALL TOTALS IN THIS AREA WITH AMOUNTS OF 8 TO 10
INCHES EXPECTED. NORTH OF THIS AREA AMOUNTS UP TO 6 INCHES
POSSIBLE NORTHEAST TO ABOUT INTERSTATE 94 WITH TOTALS OF 3 TO 5
INCHES FOR CLARK AND TAYLOR COUNTIES. STILL SOME CONCERN ABOUT
PRECIPITATION TYPES INITIALLY AS SURFACE TEMPERATURES HAVE WARMED
INTO THE LOWER TO MIDDLE 40S OVER NORTHEAST IOWA INTO WESTERN
WISCONSIN. HOWEVER...BUFKIT SOUNDINGS SHOW AN INITIAL DRY LAYER
SHOULD SATURATE UP AND COOL PRETTY QUICK ONCE THE PRECIPITATION
STARTS. MAY SEE A SHORT PERIOD OF RAIN OR RAIN/SNOW AT THE ONSET
BUT THIS SHOULD RAPIDLY TRANSITION OVER TO SNOW. TO ACCOUNT FOR
THIS...HAVE PUT A RAIN/SNOW MIX IN EARLY THIS EVENING FROM SAINT
ANSGAR OVER TO PLATTEVILLE AND SOUTH.

AS THE SURFACE LOW MOVES BY THE AREA...IT WILL BE DEEPENING AND
SHOULD PRODUCE SUSTAINED WIND SPEEDS OF 15 TO 25 MPH LATE TONIGHT
THROUGH WEDNESDAY. FOR THIS REASON...DECIDED TO GO WITH A WINTER
STORM WARNING INSTEAD OF A HEAVY SNOW WARNING. FOR COORDINATION
PURPOSES...WENT WITH A SNOW ADVISORY FOR CLARK AND TAYLOR COUNTIES
BUT WITH THE WINDS...THIS MAY HAVE TO BE SWITCHED OVER A WINTER
WEATHER ADVISORY AT SOME POINT.

.LONG TERM...FRIDAY THROUGH TUESDAY

MIXED GUIDANCE TODAY FROM THE LATEST SET OF MEDIUM RANGE MODELS.
THE 06Z OPERATIONAL RUN OF THE GFS SUGGESTS THE NEXT SYSTEM WILL
TAKE A MORE NORTH TRACK BRINGING ANOTHER SIGNIFICANT PRECIPITATION
EVENT TO THE REGION. THE ECMWF CONTINUES IT RECENT TREND OF BEING
FARTHER SOUTH WITH THE SYSTEM WITH THE 00Z GFS ENSEMBLE MEANS ARE
BETWEEN THE TWO BUT CLOSER TO THE OPERATIONAL SOLUTION THAN THE
ECMWF. GUIDANCE FROM HPC PREFERS THE FARTHER SOUTH SOLUTION OF THE
ECMWF ESPECIALLY CONSIDERING THE COASTAL LOW EXPECTED TO FORM ALONG
THE EAST COAST ONCE THE SYSTEM GETS PAST THE AREA. WITH THIS IN
MIND...HAVE BLENDED THE CURRENT DATABASE WITH THE LATEST HPC
GUIDANCE. THUS HAVE OPTED TO KEEP THE POPS IN THE CHANCE RANGE
THROUGH THE EVENT UNTIL A BETTER CONSENSUS IS REACHED BETWEEN THE
MODELS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM CDT
     WEDNESDAY FOR WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
     WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

     SNOW ADVISORY FROM 10 PM THIS EVENING TO 10 PM CDT WEDNESDAY FOR
     WIZ017-WIZ029.

MN...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT
     WEDNESDAY FOR MNZ086-MNZ087-MNZ094-MNZ095.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM CDT
     WEDNESDAY FOR MNZ079-MNZ088-MNZ096.

IA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT
     WEDNESDAY FOR IAZ008-IAZ009-IAZ010-IAZ018-IAZ019-IAZ029.

     WINTER STORM WARNING FROM 10 PM THIS EVENING TO 10 PM CDT
     WEDNESDAY FOR IAZ011-IAZ030.

&&

04
Hazardous weather outlook, Apr 10, 5:00 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT TUE APR 10 2007

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-111000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL START TO AFFECT THE AREA FROM LATE THIS
AFTERNOON...SPREADING PRECIPITATION ACROSS MINNESOTA AND IOWA
TODAY...AND THEN EAST INTO WISCONSIN THIS EVENING. THE PRECIPITATION
WILL START OUT AS RAIN...OR A RAIN SNOW MIX TODAY...CHANGING OVER TO
ALL SNOW THIS EVENING. THE MOST FAVORABLE TIME FOR ACCUMULATING SNOW
WILL START FROM AROUND MIDNIGHT THROUGH WEDNESDAY MORNING. THERE IS
SOME UNCERTAINTY AS TO HOW FAR SOUTH THE SNOW WILL EXTEND...DUE TO
SLIGHTLY WARMER AIR OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN. IF
THE ANTICIPATED STORM TRACK SHOULD MOVE A BIT NORTH...OR WARM AIR
HOLDS ON LONGER TO THE SOUTH...EXPECTED SNOW TOTALS WOULD BE MUCH
LESS ACROSS THE SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SNOW WILL CONTINUE ACROSS THE AREA ON WEDNESDAY...BUT SHOULD BE ON
THE DECREASE DURING THE AFTERNOON HOURS. TOTAL ACCUMULATIONS OF 4 TO
8 INCHES ARE EXPECTED...CENTERED AROUND AN AXIS FROM AUSTIN
MINNESOTA TO HILLSBORO WISCONSIN. AGAIN...THIS AXIS OF HIGHER AMOUNTS
COULD SHIFT DUE TO WARM AIR OR A CHANGE IN THE STORM TRACK.

FURTHER YET...ANOTHER STRONG STORM SYSTEM WILL BRING THE POTENTIAL
FOR MORE ACCUMULATING SNOWS FOR PORTIONS OF THE REGION ON FRIDAY
INTO SATURDAY. TEMPERATURES ARE STILL IN QUESTION FOR THIS TIME
PERIOD...THUS UNCERTAINTY REMAINS HIGH ON THE PRECIPITATION TYPE
WITH THIS STORM SYSTEM...AND WILL BE HIGHLY DEPENDENT ON THE EXACT
TRACK OF THE LOW PRESSURE SYSTEM.

IN ADDITION...DUE TO THE EXPECTED SNOW...ALONG WITH THE POTENTIAL
FOR MORE SNOW OR RAIN ON FRIDAY AND SATURDAY...EVENTUAL MELTING AND
RUNOFF COULD LEAD TO APPRECIABLE RISES ON SOME AREA RIVERS AND
STREAMS. FLOODING COULD BECOME A CONCERN LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ANY SNOWFALL
ACCUMULATIONS WITH THE UPCOMING STORM WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED AT THIS TIME.

RIECK

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 3:51 PM CDTWinter Storm WarningARXAdams, Buffalo, Crawford, Grant, Jackson, Juneau and 5 more36 hr

Nearby

Snow Advisories in Wisconsin, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.